Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Around the same time I was on accutane i developed dry eye syndrome. Now the im acne free its my biggest issue. My one is extremely dry to the point i have to watch it carefully because it scratches easily and scratched cornea can lead to alot of things.

Im about to see a new opthamologist next week, but what i currently noticed is my eyes are usually fine as long as my skin is oily. Now this is almost my worst nightmare because even though i dont really get acne i dont like oily skin!

Tears are made up of 3 parts, water, oil, and mucus. If ones lacking the tear becomes unstable.

I am asking on here because im curious what accutane does and how it might have affected the oil glands on my eye lids?

I should not complain to much because usually i can dry out my face with benzo peroxide and its not greasy then, but taking any supplement that helps my oily skin like zinc and vitamin a (small amounts) various other supplements, even if they have the slightest drying effect on my skin in reducing oil, my eyes immediately feel it and become dry and blood shot.

So im just curious how come when i stopped accutane my face became oily again, but in regards to the oil glands on my eyes im still struggling to produce proper amounts of oil?

What does accutane do to the oil glands in us?

Also just a note this is not an accutane side effect i was not expecting, my doctor made it clear whend i started complaining about dry eyes it was a side effect of the accutane, but i still decided to use it.

Link to comment
Share on other sites

quick response, Accutane doesn't just target the face. It can target the whole body. It is possible that it caused a issue with your meiobian glands of the eye. Some develop chronic blepheritis which can cause dry eyes. Possible it could of permanently effected thoose glands.

As for taking any Vit A or Zinc in pill form, I wouldn't, as zinc aids vit a and well accutane is pretty much vit a toxicity. So it will probably make the eyes worse.

I pretty much have sjorgen's since accutane and I read and try to follow what they do which has helped, such as staying away from food and drinks that are acidic. Restasis has helped the inflamation and dryness and I do some other things.

depedning what the eye doc says you may be a canidate for plugs as I was not.

There is a lot of info/studies out there and other peoples stories just google or do a board search here.

good luck

Link to comment
Share on other sites

quick response, Accutane doesn't just target the face. It can target the whole body. It is possible that it caused a issue with your meiobian glands of the eye. Some develop chronic blepheritis which can cause dry eyes. Possible it could of permanently effected thoose glands.

As for taking any Vit A or Zinc in pill form, I wouldn't, as zinc aids vit a and well accutane is pretty much vit a toxicity. So it will probably make the eyes worse.

I pretty much have sjorgen's since accutane and I read and try to follow what they do which has helped, such as staying away from food and drinks that are acidic. Restasis has helped the inflamation and dryness and I do some other things.

depedning what the eye doc says you may be a canidate for plugs as I was not.

There is a lot of info/studies out there and other peoples stories just google or do a board search here.

good luck

It DOES target the entire body; accutane cannot differentiate between your sebaceous glands or your mucous glands. There was a study done that concluded that accutane affected meioban glands, but gland function returned to normal shortly after discontinuation of therapy. You can find that online.

In my opinion, if your eyes are dry enough to jeopardize your cornea, then I would get off accutane and suffer the oily face. It is not worth it.

Link to comment
Share on other sites

quick response, Accutane doesn't just target the face. It can target the whole body. It is possible that it caused a issue with your meiobian glands of the eye. Some develop chronic blepheritis which can cause dry eyes. Possible it could of permanently effected thoose glands.

As for taking any Vit A or Zinc in pill form, I wouldn't, as zinc aids vit a and well accutane is pretty much vit a toxicity. So it will probably make the eyes worse.

I pretty much have sjorgen's since accutane and I read and try to follow what they do which has helped, such as staying away from food and drinks that are acidic. Restasis has helped the inflamation and dryness and I do some other things.

depedning what the eye doc says you may be a canidate for plugs as I was not.

There is a lot of info/studies out there and other peoples stories just google or do a board search here.

good luck

It DOES target the entire body; accutane cannot differentiate between your sebaceous glands or your mucous glands. There was a study done that concluded that accutane affected meioban glands, but gland function returned to normal shortly after discontinuation of therapy. You can find that online.

In my opinion, if your eyes are dry enough to jeopardize your cornea, then I would get off accutane and suffer the oily face. It is not worth it.

Yes Fred, that is what I was saying that it can and does effect the whole body.

There are a few studies that were done and they claim that gland function returned to normal, however there are many reports to the fda and personal stories out there for many years where the production did not go back to normal and many suffered from sjorgen's and other eye problems. In fact eye problems are not that uncommon with accutane use.

Which, I urge everyone wether temporary or permanent side report to the FDA or your reporting agency in the country you live in.

Hopefully things will improve for you and give it some time, deal with the oily skin in other methods...Keep us updated

Link to comment
Share on other sites

Im off accutane now, its been a year almost exactly. My eyes do produce oil now, but not alot, on accutane they never seemed to produce any. My eyes were always dry.

Now if i monitor what i take, and environments im in my eyes are ok. Anything drying like a supplement or dry environment seems to really effect my oil production. Especially supplements i noticed.

Im still quite sure im not producing enough oil though, my tears still evaporate quickly.

I was diagnosed with blepharitis while on accutane but i believe it was dermatitis kind. I would get the odd flake on my lashes, although i cant be sure. I do lid scrubs and my eyes seem pretty good.

Again as soon as i would take a multivitamin or something to help with oily face my eyes would then become dry and red. Its quite bothersome.

Edited by Onetwo
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×